Jump to content

Photo

Glipizide weight gain?

- - - - - glipizide

  • Please log in to reply
7 replies to this topic

#1
peeka73

peeka73

    Junior Member

  • 500 plus
  • 101 posts
  • Locationmid-Atlantic region
  • I am a:Type 2
Hello,

After 2 months of lower numbers on 2000mg of Metformin ER, my numbers started creeping up again. My doctor first prescribed me Actos, which I declined after reading the horror stories. Then she suggested glipizide. I'm currently taking 2.5mg once a day. It is helping with lowering the blood sugar, but after just 1 week on it, my pants are getting tight. Coincidentally, this is also when aunt flo visits, but I don't recall the bloating being this bad. In 1 week, I've gained 3 lbs.

Um.

That's really horrifying? I will have to see how things are by next week.

However, has anyone else experienced immediate weight gain after taking glipizide? :confused:

Metformin ER 2000mg
Lisinopril 5mg x1
Lantus 19units (started 1/19/14)
Supplements: Vitamin C, Multi-Vit
Low Carb eating 25-30 a day
DX 2/2010 - A1C =12, BG=299
8/2010 - A1C =7.1
11/2010 - A1C =5.9
4/2011 - A1C = 6.4
8/2011 - A1c = 5.9
1/2012 - A1c = 6.3
7/2012 - A1c = 6.0
1/2013 - A1c = 6.2
7/2013 - A1c = 6.0
1/2014 - A1c = 6.7 (rose after inexplicable highs in late Oct, Nov and early Dec)

4/2014 - A1c = 6.4
Current avgs: 126 (90 days)


#2
AngelI

AngelI

    Junior Member

  • Members
  • Pip
  • 1 posts
Hello,

I started 5 mg a day of glipizide a week ago. I take it along with 2000 mg of Metformin. While I haven't experienced any weight "gain", I've been working out everyday, struggling to walk 6 miles a day and I haven't lost any weight. Typically I lose at least 1lbs or more a week, but I actually think I've gained weight over the past two weeks. uggg... but I'm a little relieved that it's not just me. This is part of the reason I joined the forum... to read about other peoples experience with glipizide.

-Angel

#3
jwags

jwags

    Senior Member

  • 500 plus
  • 6,950 posts
  • I am a:Type 2
A friend on another formum just upped her glipizide from 5 - 10 mg in June. In 2 months she has been putting on extra weight, too, even though she is not eating any more.

#4
jumbo9312

jumbo9312

    Senior Member

  • 500 plus
  • 1,492 posts
I've been taking glipizide for some time now. No weight gain. I used to take actos and used to get bloating with it.
Rod

"Do or do not...there is no try."
Yoda

#5
Belfrybat

Belfrybat

    Junior Member

  • 500 plus
  • PipPipPip
  • 86 posts
I used to take glipizide (2.5 g daily along with 2000 g metformin) and gained 10 lbs in the first month to 6 weeks. Since I was already 40# overweight, I got off it and started injecting regular insulin before meals, since I could get it without a prescription. At that time the doc wouldn't consider insulin since my diabetes wasn't "that bad". I've sinced changed docs and am now on basal insulin and metformin. So, yeah, glipizide is notorious for weight gain. Took 6 months for me to lost that 10# gain.
T2 for 7 years. A1c 5.6.
10 u Lantus at night, 1000 mg. metformin 2X daily, R insulin as needed (rarely)

#6
peeka73

peeka73

    Junior Member

  • 500 plus
  • 101 posts
  • Locationmid-Atlantic region
  • I am a:Type 2
Yikes! I'm glad to know that I'm not the only one?

Yeah.. at this rate, probably a better idea to just switch over to insulin if both will cause weight gain regardless. At least one doesn't come with a list of heart-related side effects. Really disappointing since it was producing some really good numbers!

Thanks for the responses!

Metformin ER 2000mg
Lisinopril 5mg x1
Lantus 19units (started 1/19/14)
Supplements: Vitamin C, Multi-Vit
Low Carb eating 25-30 a day
DX 2/2010 - A1C =12, BG=299
8/2010 - A1C =7.1
11/2010 - A1C =5.9
4/2011 - A1C = 6.4
8/2011 - A1c = 5.9
1/2012 - A1c = 6.3
7/2012 - A1c = 6.0
1/2013 - A1c = 6.2
7/2013 - A1c = 6.0
1/2014 - A1c = 6.7 (rose after inexplicable highs in late Oct, Nov and early Dec)

4/2014 - A1c = 6.4
Current avgs: 126 (90 days)


#7
princesslinda

princesslinda

    Super Moderator

  • Moderators
  • 15,929 posts
  • LocationKnoxville, TN
  • I am a:Type 2
Meds such as this one work by causing you to make more insulin. If you have insulin resistance already (many T2s do), making even more insulin would likely contribute to weight gain.

T2, diagnosed 8/31/06.
Meds: Metformin-ER 500 mg twice daily, HCTZ 12.5 mg every other day for BP Enalapril 20 mg 1 daily (ace-inhibitor)
Diet: I eat to my meter, generally eating 75-100 carbs/day with the occasional splurge.


#8
Belfrybat

Belfrybat

    Junior Member

  • 500 plus
  • PipPipPip
  • 86 posts
I found that injected insulin does not cause weight gain in me, at least at the doses I use. I also take metformin, so that might be offsetting insulin's tendence to contribute to weight gain. I do have to be careful of what I eat to maintain the 50# loss over the past two years. But at least I can do that fairly easily.
T2 for 7 years. A1c 5.6.
10 u Lantus at night, 1000 mg. metformin 2X daily, R insulin as needed (rarely)




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users